Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The boundedness of Riesz $s$-transforms
of measures in $ \mathbb {R}^{n}$

Author: Merja Vihtilä
Journal: Proc. Amer. Math. Soc. 124 (1996), 3797-3804
MSC (1991): Primary {28A75, 42B20}
MathSciNet review: 1343727
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mu $ be a finite nonzero Borel measure in $ \mathbb {R}^{n}$ satisfying $0 <c^{-1}r^{s}\le \mu B(x,r)\le cr^{s} <\infty $ for all $x\in \operatorname {spt}\mu $ and $0 < r\le 1$ and some $c >0$. If the Riesz $s$-transform

\begin{equation*}{\mathcal {C}}_{s,\mu }(x)=\int \frac {y-x}{|y-x|^{s+ 1}}\, d\mu y \end{equation*}

is essentially bounded, then $s$ is an integer. We also give a related result on the $L^{2}$-boundedness.

References [Enhancements On Off] (What's this?)

  • [C] Michael Christ, Lectures on singular integral operators, CBMS Regional Conference Series in Mathematics, vol. 77, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1990. MR 1104656
  • [D] Guy David, Wavelets and singular integrals on curves and surfaces, Lecture Notes in Mathematics, vol. 1465, Springer-Verlag, Berlin, 1991. MR 1123480
  • [DS1] G. David and S. Semmes, Singular integrals and rectifiable sets in 𝑅ⁿ: Beyond Lipschitz graphs, Astérisque 193 (1991), 152 (English, with French summary). MR 1113517
  • [DS2] Guy David and Stephen Semmes, Analysis of and on uniformly rectifiable sets, Mathematical Surveys and Monographs, vol. 38, American Mathematical Society, Providence, RI, 1993. MR 1251061
  • [J] Jean-Lin Journé, Calderón-Zygmund operators, pseudodifferential operators and the Cauchy integral of Calderón, Lecture Notes in Mathematics, vol. 994, Springer-Verlag, Berlin, 1983. MR 706075
  • [M] P. Mattila, Geometry of Sets and Measures in Euclidean Spaces, Cambridge University Press, Cambridge, 1995. CMP 95:13
  • [MP] P. Mattila and D. Preiss, Rectifiable Measures in $\mathbb R^n $ and Existence of Principal Values for Singular Integrals, Preprint.
  • [P] David Preiss, Geometry of measures in 𝑅ⁿ: distribution, rectifiability, and densities, Ann. of Math. (2) 125 (1987), no. 3, 537–643. MR 890162,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): {28A75, 42B20}

Retrieve articles in all journals with MSC (1991): {28A75, 42B20}

Additional Information

Merja Vihtilä
Affiliation: Department of Mathematics, University of Jyväskylä, P.O. Box 35, FIN-40351 Jyväskylä, Finland

Received by editor(s): June 22, 1994
Received by editor(s) in revised form: June 19, 1995
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 1996 American Mathematical Society